News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: have rheumatoid arthritis and low red cell count?


 jasmine_g - Mon Apr 23, 2007 10:39 pm

I am 28 and was diagnosed with fibromyalgia 3 years ago and r.a. 2 and half years ago. I went into remission when I was pregnant with my son.9 months after my son was born my arthritis has flared up badly.To control the pain I am on prednisolene 5 mg once a day,celebrex 200mg twice a day,Norgesics and plaquenil.My rheumatologist rang me a few days ago to say he was quite concerned as my red cell count had really dropped whereas normally it is in within the normal levels.He aked me to start taking iron tablets which I am doing now.What could have caused this drop and what does it mean?
 Dr. Chan Lowe - Wed May 02, 2007 2:07 pm

User avatar Iron deficiency is a common cause of anemia (low red blood cell amount). However, many of the medicines for RA (in your case the norgesic and plaquenil) can cause severe drops in red blood cell counts.

I would strongly recommend you talk with your rheumatologist about the possibility of a drug effect on your blood.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here